Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 271, NWS Jackson, MS

May 10, 2006Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 10, 2006, 3:17 PM CDT for Morehouse Parish, Louisiana. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2006, 3:17 PM CDT (20:17 UTC)
Expired
May 10, 2006, 4:30 PM CDT
In force
73 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Morehouse Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 177 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 12:03 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2188 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
1.6
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 102017
SVRJAN
LAC067-102130-
/O.NEW.KJAN.SV.W.0271.060510T2017Z-060510T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF BASTROP

* UNTIL 430 PM CDT

* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 14 MILES WEST OF BASTROP...
  AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BASTROP BY 345 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3269 9195 3272 9197 3273 9204 3295 9206
      3294 9148 3287 9156 3281 9159 3277 9159
      3262 9169 3262 9176

$$

CRAVEN
1 follow-up statement
000 
WWUS54 KJAN 102111
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT WED MAY 10 2006

LAC067-102130-
/O.CON.KJAN.SV.W.0271.000000T0000Z-060510T2130Z/
MOREHOUSE LA-
411 PM CDT WED MAY 10 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
SOUTHERN MOREHOUSE PARISH...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF COLLINSTON...OR ABOUT 7 MILES NORTH OF
SWARTZ...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLLINSTON BY 420 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3269 9195 3272 9197 3274 9161 3262 9169
      3262 9176

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:30 AM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, May 10, 10:30 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT WED MAY 10 2006

.DISCUSSION...ACTIVE WX DAY ALREADY UNDERWAY WITH ONLY MORE ACTION
TO COME. THIS UPDATE IS MAINLY TO PASS ALONG THE LATEST THOUGHTS ON
THE EVOLUTION AND TO ADJ CURRENT FORECAST FOR LASTEST TRENDS ON
TEMPS AND INCREASE THE POPS.

EARLY MORNING CONVECTION PUSHED THROUGH WAY MORE THAN ANTICIPATED
YESTERDAY...ALTHOUGH NOT A TOTAL SURPRISE. THIS LAID A VERY NICE SFC
BOUNDARY FROM JUST S OF GLH TO JUST S OF MEI. THE SECOND ROUND OF
CONVECTION MOVED OUT OF AR EARLIER THIS MORNING  AND IS NOW MOVING
ACROSS THE HWY 82 CORRIDOR. THIS FEATURE IS KEY AS IT IS JUST
REINFORCING THE SFC BOUNDARY. EXTREMELY UNSTABLE AIR EXIST TO THE
SOUTH WITH 3000-4000 MLCAPE POSSIBLE. THE MAIN ISSUE IN THE WARM
SECTOR IS CAPPING. MUCH STRONGER CAP EXISTS TO OUR WEST WITH THE CAP
STEADILY ERODING THE FURTHER E YOU GO AND THEN NO CAP N OF THE SFC
BOUNDARY. THE FORCING THAT IS MOVING IS SHOULD BE MORE THAN
SUFFICIENT ENOUGH TO ERODE THE CAP E OF THE MS RIVER. AT THIS
TIME...ALONG AND N OF THE BOUNDARY...IT IS RATHER EASY FOR THE
STORMS TO DEVELOP AND WITH THE ELEVATED INSTABILITY MORE THAN
SUFFICIENT TO SUPPORT SVR STORMS. DUE TO THE AMOUNT OF
INSTABILITY...SIG HAIL (GOLFBALL TO BASEBALL) AND SIG WINDS WILL ALL
BE POSSIBLE. A DAMAGING SIG SQUALL LINE IS WHAT IM MOST CONFIDENT
IN. HOWEVER. IF ANY STORMS CAN GET GOING JUST IN ADVANCE OF THE
STRONG FORCING AND TRACK E AND SE NEAR THE SFC BOUNDARY...TORNADOES
WILL BE POSSIBLE. WITH THAT...CONDITIONS WILL SUPPORT THE
POSSIBILITY OF STRONG TORNADOES AS WELL. EVEN IF WE DONT GET
ISOLATED CELLS AHEAD OF THE LINE...THE SQUALL LINE WILL BE NASTY
ENOUGH TO SUPPORT A FEW TORNADOES.

AT THIS TIME...TIMING ON THE SYSTEM LOOKS TO BE NOON TO 2 PM ACROSS
THE NW AND W-CENTRAL...1-3 PM FOR TRACE AND WEST...3-7 PM EASTERN
SECTIONS. WITH THAT TIMING...IM EXPECTING THE WORST STORMS TO BE
LOCATED ROUGHLY 40-50 MILES EITHER SIDE OF THE SFC BOUNDARY. THIS
WOULD GENERALLY BE JUST S AND THEN N OF I-20 AND ALONG AND S OF HWY
82. I WILL UPDATE THE HWO TO SUPPORT THIS EVOLUTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  54  77  51 /  97  50   0   0
MERIDIAN      86  54  77  48 /  98  68   2   0
VICKSBURG     87  54  78  52 /  96  37   0   0
HATTIESBURG   88  59  80  50 /  79  65   4   0
NATCHEZ       85  55  79  50 /  79  36   0   0
GREENVILLE    76  50  76  50 / 100  29   0   0
GREENWOOD     76  51  74  49 / 100  42   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR MSZ018-
     MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-
     MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039.

LA...NONE.
AR...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR ARZ074-
     ARZ075.

&&

CME
Hazardous weather outlook, May 10, 11:18 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT WED MAY 10 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111618-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1118 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR
THE REST OF THIS AFTERNOON...MAINLY NORTH OF A WINNSBORO TO
CRYSTAL SPRINGS TO LAUREL LINE. AREAS ACROSS THE SOUTH WILL SEE
ISOLATED SEVERE STORMS.

A COMPLEX OF STRONG AND SEVERE THUNDERSTORMS MOVED ACROSS THE
NORTHERN PORTION OF THE REGION EARLY THIS MORNING AND HAS PLACED
A SURFACE BOUNDARY ACROSS PORTIONS OF CENTRAL MISSISSIPPI. THIS
BOUNDARY WILL BE THE FOCUS FOR MORE STORMS FOR THE REST OF TODAY.
VERY UNSTABLE CONDITIONS ARE DEVELOPING OVER THE REGION AND
STORMS WILL RAPIDLY BECOME SEVERE AS THE UPPER DISTURBANCE NEARS
AND THE COLD FRONT APPROACHES.

AT THIS TIME...MAINLY DUE TO THE MORNING OUTFLOW AND
STORMS...AREAS ALONG THE HIGHWAY 82 CORRIDOR WILL SEE THE RISK
FOR LARGE HAIL AND WINDS GUSTS BETWEEN 40 AND 60 MPH. ALONG AND
SOUTH OF THE SURFACE BOUNDARY...THE RISK FOR SIGNIFICANT SEVERE
STORMS WILL BE POSSIBLE. THESE STORMS WILL LIKELY DEVELOP BETWEEN
1 AND 3 PM JUST WEST OF THE RIVER AND MOVE EAST ALONG THE SURFACE
BOUNDARY THROUGH THE AFTERNOON. THESE STORMS WILL MAINLY ORGANIZE
INTO AN INTENSE SQUALL LINE...WITH A FEW ISOLATED SUPERCELLS IN
ADVANCE OF THE LINE. ANY STORM WILL HAVE THE POTENTIAL TO PRODUCE
GOLF BALL TO BASEBALL SIZE HAIL AND DESTRUCTIVE WINDS TO 70 OR 80
MPH. ANY SUPERCELL NEAR THE SURFACE BOUNDARY WILL BE CAPABLE OF
PRODUCING TORNADOES...SOME OF WHICH COULD BE STRONG.

EVERYONE IS URGED TO CLOSELY MONITOR THE WEATHER THIS AFTERNOON
AS THE RISK FOR A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE.

...FLOODING...
OVERNIGHT AND MORNING RAINS OF ONE TO THREE INCHES FELL ALONG AND
NORTH OF HIGHWAY 82 SETTING THE STAGE FOR POSSIBLE FLOODING FROM
ADDITIONAL STORMS TODAY. A FLASH FLOOD WATCH IS IN EFFECT AS AN
ADDED 2 TO 4 INCHES OF RAIN IS POSSIBLE ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TODAY...OTHERWISE SHOULD NOT BE
NEEDED THURSDAY THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 10, 12:07 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1207 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             2 N GREENVILLE          33.41N 91.05W
05/10/2006  M0.50 INCH       WASHINGTON         MS   EMERGENCY MNGR

&&

CAMPBELL
Local storm report, May 10, 12:10 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     3 SE GUNNISON           33.91N 90.91W
05/10/2006                   BOLIVAR            MS   LAW ENFORCEMENT

            TREE DOWN ON WARFIELD ROAD.

&&

CAMPBELL
Local storm report, May 10, 12:14 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1214 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     3 N PACE                33.84N 90.86W
05/10/2006                   BOLIVAR            MS   LAW ENFORCEMENT

            TREES DOWN ON PEMBLE ROAD OFF OF HIGHWAY 61.

&&

CAMPBELL
Local storm report, May 10, 12:16 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1216 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     4 SW CLEVELAND          33.70N 90.78W
05/10/2006                   BOLIVAR            MS   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 446 NEAR SKENE.

&&

CAMPBELL
Local storm report, May 10, 1:01 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
05/10/2006                   GRENADA            MS   EMERGENCY MNGR

            TREES DOWN IN GRENADA...ONE HOUSE DAMAGED BY FALLING
            TREES.

1233 PM     TSTM WND DMG     3 S GRENADA             33.73N 89.81W
05/10/2006                   GRENADA            MS   EMERGENCY MNGR

            ROOF BLOWN OFF A HOME IN THE ELLIOT COMMUNITY.

&&

CRAVEN
Local storm report, May 10, 1:50 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TORNADO          3 NE COLLINSVILLE       32.53N 88.81W
05/10/2006                   LAUDERDALE         MS   BROADCAST MEDIA

            UNCONFIRMED REPORT OF TORNADO TOUCHDOWN...RELAYED THROUGH
            WTOK TV.

&&

CRAVEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 5:08 AM CDTFlash Flood WatchJANEast Carroll, Franklin, Madison, Morehouse, Richland, Tensas and 1 more16 hr
May 10, 11:42 AM CDTSevere Thunderstorm WarningJANWest Carroll16 min
May 10, 2:17 PM CDTSevere Thunderstorm WarningJANFranklin, Richland43 min
May 10, 2:59 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland76 min
May 10, 3:20 PM CDTSevere Thunderstorm WarningJANEast Carroll40 min
May 10, 3:24 PM CDTSevere Thunderstorm WarningJANFranklin38 min
May 10, 3:30 PM CDTFlash Flood WarningJANEast Carroll, Madison2 hr
May 10, 3:41 PM CDTTornado WarningJANMadison64 min
May 10, 3:48 PM CDTSevere Thunderstorm WarningJANTensas57 min
May 10, 4:02 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas58 min
May 10, 4:31 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison59 min
May 10, 4:36 PM CDTTornado WarningJANTensas54 min
May 10, 4:37 PM CDTTornado WarningJANConcordia53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.